MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG LOCKING L-PLATE, WITH 5MM BAR, 5 HOLE, MIDFACE; IMPANT

STRYKER LEIBINGER FREIBURG LOCKING L-PLATE, WITH 5MM BAR, 5 HOLE, MIDFACE; IMPANT
Catalog Number 55-05763
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported that a 6 month postoperative clinical examination showed mobility of the maxillary bone.On (b)(6) 2018 a new surgical procedure was performed to evaluate the fixation of the jaw and a fracture of the 2 fixation plates was observed on the left side.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, because the affected device was not returned.Additional information (e.G.Postoperative images during implantation and at the time the event has been discovered were requested) has been requested in order to provide more details to the reported event.The distributor has forwarded the requested postoperative images and also mentioned that the patient was compliant to postoperative care instructions.The device has been implanted on (b)(6) 2018.During a postoperative clinical examination 6 months after the procedure, it has been observed that there is movement of the maxillary bone.Plate breakage has been confirmed on (b)(6) 2018, 8 months after implantation.In the instructions for use, it is stated that ¿(¿) the implants are designed to function only until bony healing (usually 6-10 weeks).(¿)¿ further.The review of the related dhr of the plate in question has shown that the device was manufactured to specification and has been accepted in final stock without any reported discrepancies.The possible root causes in the corresponding risk management file are: wrong/ missing information, too much load on implant/ bone (e.G.Due to tmj disorder/disease), improper insertion/ positioning of implant, wrong implant placement (e.G.Region with reduced bone quality, too much bone compression during screw insertion), implant was damaged by instrument/screw during bending/shaping/insertion, implant damaged during sterilization (e.G.Gamma radiation), wrong choice of implant (e.G.Screw too short due to system mixup and / or poorly assembled/used instrument or misleading measuring/identification).Based on statistical evaluation there are no indications for any systematic design, material or manufacturing related issue.Therefore no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.Should the device be returned, the investigation will be re-evaluated.
 
Event or Problem Description

Brand Name
LOCKING L-PLATE, WITH 5MM BAR, 5 HOLE, MIDFACE
Common Device Name
IMPANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key7965318
Report Number0008010177-2018-00101
Device Sequence Number11151002
Product Code JEY
UDI-Device Identifier04546540365705
UDI-Public04546540365705
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K022185
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55-05763
Device Lot Number1000117908
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date10/15/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;